MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) SEE H10; CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) SEE H10; CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL
Model Number 222239
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device brand name: bd bbl¿ chromagar¿ orientation bbl¿ trypticase¿ soy agar w/5% sheep blood (tsa ii)-i plate¿.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to use with 20 bd bbl¿ chromagar¿ orientation and bbl¿ trypticase¿ soy agar w/5% sheep blood (tsa ii)-i plate¿contamination was discovered on the plates.The following information was provided by the initial reporter: the medium has been contaminated before being used.
 
Additional Manufacturer Narrative
H6: investigation summary: during manufacturing of material 222239, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 1085486 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute and bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All physical attribute and bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and other complaints have been taken on batch 1085486 from other customers.Retention samples from batch 1085486 were not available for inspection.One photo was received for investigation.The photo shows one sleeve from batch 1085486 with microbial growth visible in the at least three plates in the sleeve.There is also a stack of plates next to the sleeve in the photo with cracks visible in some of the plate lids and very low fill of one media in the top plate.No return samples were received for investigation.This complaint can be confirmed for contamination, broken plates and uneven fill.Due to the number of complaints taken for contamination for material 222239, a capa (corrective and preventative actions) 3076308 has been initiated to determine the root cause and corrective actions of the contamination.H3 other text : see h10.
 
Event or Problem Description

Brand Name
SEE H10
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12123315
Report Number1119779-2021-01118
Device Sequence Number3529767
Product Code JSH
UDI-Device Identifier10382902222399
UDI-Public10382902222399
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/24/2021
Device Model Number222239
Device Catalogue Number222239
Device Lot Number1085486
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown